Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Local automorphisms

Author: Randall Crist
Journal: Proc. Amer. Math. Soc. 128 (2000), 1409-1414
MSC (1991): Primary 47D25
Published electronically: August 5, 1999
MathSciNet review: 1657786
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that any linear map on a finite dimensional CSL algebra $\mathcal{A}$ which at each point is equal to the value of some automorphism of $\mathcal{A}$ is either an automorphism or can be factored as an automorphism and the transpose of a self-adjoint summand of $\mathcal{A}$. New examples of local mappings are constructed.

References [Enhancements On Off] (What's this?)

  • [B] M. Bre\v{s}ar, Characterizations of derivations on some normed algebras with involution, J. Algebra 152 (1992), 454-462. MR 94e:46098
  • [BS1] M. Bre\v{s}ar and P. \v{S}emrl, On local automorphisms and mappings that preserve idempotents, Studia Math. 113 (1995), no. 2, 101-108. MR 96i:47058
  • [BS2] M. Bre\v{s}ar and P. \v{S}emrl, Mappings which preserve idempotents, local automorphisms, and local derivations, Canad. J. Math. 45 (199), no. 3, 483-496. MR 94k:47054
  • [C] R. Crist, Local derivations on operator alegbras, J. Funct. Anal. 135 (1996), 76-92. MR 96m:46128
  • [D] K. Davidson, When locally contractive representations are completely contractive, J. Funct. Anal. 128 (1995), no. 1, 186-225. MR 96c:47059
  • [DP] K. Davidson and S. Power, Isometric automorphisms and homology for nonselfadjoint operator algebras, Quart. J. Math. Oxford Ser. (2) 42 (1991), no. 167, 271-292. MR 92h:47058
  • [F] G. Frobenius, Über die Darstellung der einlichen Gruppen durch linear Substitutionen: I, Sitzungsberichte der Preuss, Acad. Wiss. zu Berlin (1897), 994-1015.
  • [GM] F. Gilfeather and R. Moore, Isomorphisms of certain CSL algebras, J. Funct. Anal. 66 (1986), 264-291. MR 87k:47103
  • [HW] D. Han and S. Wei Local derivations of nest algebras, Proc. Amer. Math. Soc., 123 (1995), no. 10, 3095-3100. MR 95m:47077
  • [JS] A. Jafarian and A. Sourour, Spectrum-preserving linear maps, J. Funct. Anal. 66 (1986), 255-261. MR 87m:47011
  • [K] R. Kadison, Local derivations, J. Algebra 130 (1990), 494-509. MR 91f:46092
  • [L] D. Larson, Reflexivity, algebraic reflexivity, and linear interpolation, Amer. J. Math. 110 (1988), 283-299. MR 89d:47096
  • [LS] D. Larson and A. Sourour, Local derivations and local automorphisms, Proc. Symp. Pure Math. 51 (1990), 187-194. MR 91k:47106
  • [P] S. Power, Limit algebras: an introduction to subalgebras of C*-algebras, Pitman Research Notes 278, Longman Sci., Essex, 1992. MR 94g:46001
  • [S1] P. \v{S}emrl, Isomorphisms of standard operator algebras, Proc. Amer. Math. Soc., 123 (1995), no. 6, 1851-1855. MR 95g:47066
  • [S2] P. \v{S}emrl, Local automorphisms and derivations of ${(H)}$, Proc. Amer. Math. Soc., 125 (1997), no. 9, 2677-2680. MR 98e:46082
  • [Sh] V. Shulman, Operators preserving ideals in C*-algebras, Studia Math., 109 (1994), no.1, 67-72. MR 95b:46097

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D25

Retrieve articles in all journals with MSC (1991): 47D25

Additional Information

Randall Crist
Affiliation: Department of Mathematics, Creighton University, Omaha, Nebraska 68178

Received by editor(s): June 30, 1998
Published electronically: August 5, 1999
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society